Alert archive / Florida / River Flood Warnings in 2014

River Flood Warning 94, NWS Tallahassee, FL

December 25, 2014Leon County, Liberty County, Wakulla County, Florida

NWS Tallahassee, FL issued this river flood warning at Dec 25, 2014, 8:15 AM EST for Leon County, Liberty County, Wakulla County, Florida. It took effect at Dec 25, 2014, 1:00 PM EST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Dec 25, 2014, 8:15 AM EST (13:15 UTC)
In effect from
Dec 25, 2014, 1:00 PM EST
Expired
Dec 25, 2014, 7:00 PM EST
In force
6 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Leon County, FL, Liberty County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 37 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ochlockonee River near Bloxham (SR 20) (BLXF1). The gauge peaked at 22.27 ft at Dec 25, 2014, 2:00 AM EST.

actionminormoderate152012/2512/2612/27
Action stage
16 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02330000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WGUS42 KTAE 251315
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 AM EST THU DEC 25 2014

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... 

  OCHLOCKONEE RIVER NEAR BLOXHAM (SR 20) AFFECTING LEON...LIBERTY AND
  WAKULLA COUNTIES
  
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN GEORGIA...

  OCHLOCKONEE RIVER NEAR THOMASVILLE (US 84) AFFECTING GRADY AND 
  THOMAS COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC131-275-261315-
/O.CON.KTAE.FL.W.0083.000000T0000Z-000000T0000Z/
/TMLG1.2.ER.141224T1817Z.141226T0000Z.000000T0000Z.NO/
815 AM EST THU DEC 25 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
 THE OCHLOCKONEE RIVER NEAR THOMASVILLE (US 84).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 AM THURSDAY THE STAGE WAS 19.5 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.4 FEET BY THIS
  EVENING THEN BEGIN FALLING.
* IMPACT...AT 20.0 FEET...SOME HOUSES AND TRAILERS IN THE LOWEST AREAS
  OF LAKE RIVERSIDE AND STEWARD AVENUE WILL HAVE WATER AT THEIR 
  DOORS. ROAD ACCESS WILL BE COMPLETELY CUT OFF.

&&

LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388


$$

FLC073-077-129-260000-
/O.NEW.KTAE.FL.W.0094.141225T1800Z-141226T0000Z/
/BLXF1.1.ER.141225T1800Z.141225T1800Z.141225T1800Z.NO/
815 AM EST THU DEC 25 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OCHLOCKONEE RIVER NEAR BLOXHAM (SR 20).
* FROM THIS AFTERNOON TO THIS EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  2:15 AM THURSDAY THE STAGE WAS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CREST AT FLOOD STAGE THROUGH THIS 
  AFTERNOON BEFORE BEGINING TO FALL IN THE EVENING.
* IMPACT...AT 24.0 FEET...HOUSE TRAILERS ON THE LEFT BANK, JUST BELOW 
  THE GAGE, WILL START TO FLOOD.

&&

LAT...LON 3039 8470 3030 8478 3018 8475 3021 8462 3028 8469 3039 8462


$$
1 follow-up statement
000 
WGUS82 KTAE 251829
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
129 PM EST THU DEC 25 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
FLORIDA...
 
  OCHLOCKONEE RIVER NEAR BLOXHAM (SR 20) AFFECTING LEON...LIBERTY 
  AND WAKULLA COUNTIES
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  OCHLOCKONEE RIVER NEAR HAVANA (US 27) AFFECTING GADSDEN AND LEON 
  COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC039-073-261829-
/O.EXT.KTAE.FL.W.0087.141225T1828Z-000000T0000Z/
/HVNF1.2.ER.141225T1730Z.141227T1800Z.000000T0000Z.NO/
129 PM EST THU DEC 25 2014

THE FLOOD WARNING CONTINUES FOR
  THE OCHLOCKONEE RIVER NEAR HAVANA (US 27).
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:15 PM THURSDAY THE STAGE WAS 25.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 30.6 FEET BY SATURDAY EARLY AFTERNOON.
* IMPACT...AT 32.0 FEET...MAJOR FLOOD DAMAGE WILL OCCUR.

&&

LAT...LON 3058 8439 3049 8443 3047 8448 3043 8447 3047 8438 3056 8436


$$

FLC073-077-129-251859-
/O.CAN.KTAE.FL.W.0094.000000T0000Z-141226T0000Z/
/BLXF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
129 PM EST THU DEC 25 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE OCHLOCKONEE RIVER NEAR BLOXHAM (SR 20).
* AT 12:15 PM THURSDAY THE STAGE WAS 21.1 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 22.0 FEET. THE 
  RIVER WILL FALL TO 20.9 FEET BY .
* IMPACT...AT 20.0 FEET...MINOR FLOODING BEGINS AFFECTING HOMES AT THE
  END OF CROOKED ROAD.

&&

LAT...LON 3039 8470 3030 8478 3018 8475 3021 8462 3028 8469 3039 8462


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 25, 3:20 AM EST, 4 hours 55 minutes earlier.

Area forecast discussion, Dec 25, 3:20 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 AM EST Thu Dec 25 2014

.Near Term [Through Today]...

At the Sfc, the cold front has moved out of the CWA and the rain has
ended. A deep upper level trough remains upstream over the lower MS
River Valley. Therefore, clouds will continue to linger into the
morning hours. By mid-morning cooler drier air will be in place for
most of the region bringing clear skies and more seasonal temps.
Highs today will be in the lower 60s for most of the CWA.

.Short Term [Tonight Through Saturday]...

A mostly clear and chilly night is expected across the region as a
continental ridge of high pressure builds in over the CWA. A
widespread freeze is not expected, however, with overnight lows
generally ranging from the lower to middle 30s north to the middle
to upper 30s to the south. This ridge of high pressure will move
offshore quickly on Friday, with increasing cloudiness from SW to NE
by late in the day. Nevertheless, a moderating trend in high temps
can be expected, with highs in the lower to middle 60s to the north
and west, and middle to upper 60s to the south and east. Although
temperatures will continue to warm on Friday night and Saturday, the
cost of this warming will be increasing chances for rain once again.
These chances will be slight on Friday night (mainly in the 20s),
but will range from 20% over the far SE FL Big Bend, to 60% across
much of SE AL, as a warm frontal boundary begins to develop just to
the north of the Gulf of Mexico.

.Long Term [Saturday Night Through Thursday]...

With either upper level ridging or zonal flow expected to dominate
over the SE US throughout much of the extended period, a prolonged
stretch of above climo temps and PoPs can be anticipated across our
region through much of next week. With highs expected to average in
the upper 60s to the middle 70s and lows only falling into the lower
to middle 50s, this scenario would place most of our region a solid
10 degrees above normal on average, which is very impressive
considering the length of time of the long term fcst. Although no
major storm systems are expected at this time, rain chances are
expected to be higher than average as well. However, nothing like
the flooding rains of the past few days is even considered to be a
remote possibility.

&&

.Aviation...

[Through 06Z Friday] VFR conditions will prevail throughout the TAF
period. Winds will be light and northerly.

&&

.Marine...

As the ridge of high pressure gradually builds in from the
northwest, winds and seas continue to gradually decrease across the
coastal waters, and the current 1 PM EST expiration time of the
Small Craft Advisory appears right on target at this time.
Thereafter, as surface ridging builds in over the marine area, a
prolonged period of light to moderate winds and seas is expected,
but conditions are not expected to reach headline levels at this
time.

&&

.Fire Weather...

Recent heavy rainfall and another round of rain over the weekend
will keep red flag conditions away for the next week.

&&

.Hydrology...

Heavy rainfall over the last few days has resulted in sharp rises
for most area rivers and creeks. There will be moderate flooding on
the middle Ochlockonee River basin, Sopchoppy River and on the far
lower Choctawhatchee. In addition, several rivers will reach minor
flood stage, including Kinchafoonee creek, as well as the
Withlacoochee and Shoal River near Mossyhead. The next chance for
rain will be this weekend with 1 to 2 inches of rain possible over
the course of three days (Sat, Sun, Mon). This additional rainfall
will likely help keep river levels high.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   62  36  66  50  71 /   0   0   0  20  30
Panama City   60  42  63  55  68 /   0   0  10  20  40
Dothan        59  36  61  49  63 /   0   0  10  20  60
Albany        61  34  63  44  66 /   0   0   0  20  40
Valdosta      62  36  66  47  71 /   0   0   0  10  30
Cross City    65  36  69  51  76 /   0   0   0  10  20
Apalachicola  60  44  62  55  66 /   0   0   0  20  30

&&

.TAE Watches/Warnings/Advisories...

FL...RIP CURRENT RISK through late tonight for Coastal Bay-Coastal
     Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 4 AM EST /3 AM CST/ early this morning
     for Coastal Bay-Coastal Gulf-South Walton.

GA...None.

AL...None.

GM...Small Craft Advisory until 1 PM EST this afternoon all legs.

&&

NEAR TERM...MCDERMOTT
SHORT TERM...GOULD
LONG TERM...GOULD
AVIATION...MCDERMOTT
MARINE...GOULD
FIRE WEATHER...MCDERMOTT
HYDROLOGY...MCDERMOTT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 8:32 PM ESTRiver Flood WarningTAEWakulla56 hr
Dec 25, 4:29 AM ESTRip Current StatementTAEBay, Franklin, Gulf, Walton24 hr
Dec 25, 9:29 AM ESTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty8 days

Nearby

River Flood Warnings in Florida, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.